MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D140401
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a procedure with a lassostar nav circular mapping catheter for which biosense webster¿s product analysis lab (pal) identified a knotted catheter issue and a broken shaft (mid shaft) issue.Initially it was reported pvi catheter sensor error.The device was changed.There was a 15 minute delay.There was no patient consequence.The event was assessed as non mdr reportable for a magnetic sensor error.The incidence of magnetic sensor error is easy detectable by the user.The catheter is inoperable, since it cannot be visualized on the carto system.The user will have to replace the catheter.The most likely consequence was an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death was remote.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on (b)(6) 2023, the device's shaft was knotted and broken with internal parts exposed.The returned condition was assessed as mdr reportable for a knotted catheter issue and a broken shaft (mid shaft) issue.The awareness date for this reportable lab finding was (b)(6) 2023.
 
Additional Manufacturer Narrative
The device was returned to biosense webster (bwi) for evaluation.A visual inspection, magnetic sensor functionality test and microscopic analysis of the returned device were following bwi procedures.Visual analysis revealed the device's shaft was knotted and broken with internal parts exposed, also corrosion on the connector pins was observed.Then, the magnetic sensor functionality test was performed and failed due to the error 116 was displayed on the screen.This error could be related to the corrosion and the broken shaft condition.A manufacturing record evaluation was performed for the finished device, and no internal action was found during the review.The magnetic issue reported by the customer was confirmed.It should be noted that product failures observed on the device are multifactorial.It could be related to the manipulation of the device after the procedure; however, this cannot be conclusively determined.The instructions for use contain (ifu) the following recommendations: the magnetic sensor of the catheter is disconnected.If the problem persists, replace the catheter cable or the catheter.Biosense webster's quality process ensures all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.Explanation of codes: investigation findings: inappropriate material (c0602) / investigation conclusions cause not established (d15) / component code: connector/coupler (g04034) were selected as related to the biosense webster inc.Analysis finding of the ¿corrosion on the connector pins¿ and the customer¿s reported ¿magnetic sensor error¿ issue.Investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: rod/shaft (g04112) were selected as related to the biosense webster inc.Analysis findings of the ¿knotted catheter¿ and ¿broken shaft (mid shaft)¿.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4) on (b)(6) 2023, the product investigation was reopen to clarify/correct the investigation findings which resulted in the following changes/corrections.The device was returned to biosense webster (bwi) for evaluation.A visual inspection, magnetic sensor functionality test and microscopic analysis of the returned device were following bwi procedures.Visual analysis revealed the device's shaft was knotted and broken with internal parts exposed, also corrosion on the connector pins was observed.Then, the magnetic sensor functionality test was performed and failed due to the error 116 was displayed on the screen.This error could be related to the corrosion observed during the test.The root cause of the corrosion and broken condition could be related to the manipulation after the procedure since in the process there are control inspection points to avoid these issues.A manufacturing record evaluation was performed for the finished device, and no internal actions was found during the review.The magnetic issue reported by the customer was confirmed.It should be noted that product failures observed on the device are multifactorial.The instructions for use contain (ifu) the following recommendations: the magnetic sensor of the catheter is disconnected.If the problem persists, replace the catheter cable or the catheter.Biosense webster's quality process ensures all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.

Brand Name
LASSOSTAR NAV CIRCULAR MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16949967
Report Number2029046-2023-01063
Device Sequence Number3301053
Product Code DRF
UDI-Device Identifier10846835020335
UDI-Public10846835020335
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K211219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2023
Device Model NumberD140401
Device Catalogue NumberD140401
Device Lot Number30819431L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND CATHETER
Patient SexUnknown